Foot problems

sparkysmom
By sparkysmom Latest Reply 2013-07-10 08:18:37 -0500
Started 2008-11-18 18:55:42 -0600

For the past 6 weeks or so I have been having problems with my legs and feet swealing and hurting. From the knee down by the end of day I can barely walk. Is this a diabetes thing?


13 replies

tinkerbell54
tinkerbell54 2013-07-10 08:18:37 -0500 Report

Have U told Ur medical Dr about this problem. Are U on fluid pills. do U use a lot of salt. or eat frozen veggies they have a lot of salt in them. I to have have been having swelling problems since feb 2. My 53 rd birthday some birthday gift. LOL. Ruth Tinkerbell54

Gabby
GabbyPA 2008-11-19 07:56:49 -0600 Report

Hey Sparkysmom,

Another thing to look at is your activity level. I am at a computer most of the day, working or playing (like when I'm here for hours LOL) Anyway, I try really hard to not tuck my feet under my chair (old habit from when I was young) I find when I do that for long periods of time, my feet swell. I was having a lot more trouble with it a while back, and my activity level was really low. Now that I have been exercising every day, I find I don't have it happen as often and it is not nearly as bad.

My mom gets it really bad and it is a side effect of her meds combined with hours at the computer. Some days she cannot even get her shoes on.

sparkysmom
sparkysmom 2008-11-19 08:00:20 -0600 Report

I sit in a recliner with my feet up. Do it because of my heart.

Gabby
GabbyPA 2008-11-19 08:08:32 -0600 Report

That is a life saver in many ways. I used to sell La-Z-Boy furniture and that was one of the main reasons people used to buy them. I bought one for my mom and it helps her a lot. I use mine too if I have had a long hard day and my feet are bugging me.

If they are still swelling and you are in a recliner a lot, I would definately talk to your doctor. Fluid buid up is a horrible thing to deal with.

Gabby
GabbyPA 2008-11-19 10:14:14 -0600 Report

Wow, that is scary. I had that when I was a kid and had phenumonia two times in one year. My parents were worried, and I was in the hospital for a few days. But by the time they got around to actually treating it, it had gone away. Not fun though.

PAT L
PAT L 2008-11-18 23:44:06 -0600 Report

YOU DIDNT SAY IF YOU WERE TAKING ANY HEART MEDS.. IF YOU ARE IT COULD BE SIDE AFECTS OF SOME MEDS. LIKE STATIN DRUGS OR PACARDIA HEART MED.. ALWAYS CHECK WHAT SIDEAFECTS YOUR MEDS HAVE AN WATCH OUT FOR THEM…LIKE I CANT TAKE A STATIN BECAUSE OF THE LEG PROBLEMS THAT IT WILL CAUSE… WHEN YOU GET A DRUG REFILL THEY ALWAYS GIVE YOU A SHEET THAT WILL TELL YOU WHAT THE SIDE AFECTS COULD BE..

caspersmama
caspersmama 2008-11-18 19:00:32 -0600 Report

Does it get worse at night and once you sit down? Does it feel like you have bees stinging you or do they burn? That is how my neuropathy feels. Or you may have back problems causing the swelling and hurting. It sounds like you need to tell your doctor and he set up a nerve test or MRI.

sparkysmom
sparkysmom 2008-11-18 19:04:18 -0600 Report

Thanks I go Monday and will put this on the list. I do have back problems but have never had it affect my feet.
Jackie

caspersmama
caspersmama 2008-11-18 19:33:33 -0600 Report

Oh I do. I have degenerating disc disease in my back at the bottom and it has affected the way I walk now. Swelling in one of my feet is caused by a nerve being pinched. I have had steroid injections in my back to help relive some of the pain. and take anti inflamatory pills for the swelling. So good luck. I hope they are able to help you. It is another trial and error thing to diagnose.

sparkysmom
sparkysmom 2008-11-18 19:52:58 -0600 Report

Yep my L2,3 and 4 are going south on me. I get the shots every 3 months. I'm also in pain management and take Loratab 4 times a day. I'm going to ask about the foot thing.

Next Discussion: Questions for Dr »